Alert archive / Minnesota / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 3, 2018, 12:01 PM CDT for Redwood County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2018, 12:01 PM CDT (17:01 UTC)
- Expired
- Jul 3, 2018, 12:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
County Redwood County, MN
The radar
The Minneapolis radar (KMPX), 116 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
386
WWUS83 KMPX 031701
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1201 PM CDT TUE JUL 3 2018
MNZ065-073-074-031745-
Brown-Renville-Redwood-
1201 PM CDT TUE JUL 3 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL REDWOOD...NORTH
CENTRAL BROWN AND SOUTH CENTRAL RENVILLE COUNTIES...
At 1201 PM CDT, a strong thunderstorm was located over Clements, or
11 miles south of Redwood Falls, moving northeast at 20 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Morgan, Franklin, Morton and Clements.
This includes U.S. Highway 71 between mile markers 63 and 67.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4438 9516 4460 9494 4449 9471 4446 9476
4446 9478 4444 9478 4430 9499
TIME...MOT...LOC 1701Z 218DEG 19KT 4438 9504
$$
ETAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 3, 5:58 AM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jul 3, 5:58 AM CDT, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
558 AM CDT Tue Jul 3 2018
.UPDATE...For 12Z Aviation discussion below
&&
.SHORT TERM...(Today and tonight)
Issued at 442 AM CDT Tue Jul 3 2018
Nocturnal convection should diminish by mid-morning as the low
level jet influence wanes and mid-level temps increase. Heat and
humidity will build further today as the mid-level heights
continue to increase upstream of the deepening Northern Rockies
trough. Expect highs generally in the 85 to 90 degree range. Heat
indices over west central MN could near 100 degrees given
higher dewpoints there in the mid 70s.
This evening will likely bring another round of showers and
thunderstorms to the northwestern portion of the forecast area as
a surface front reaches the Red River valley region and convective
coverage over the Dakotas increases and spills into west central
MN.
.LONG TERM...(Wednesday through Monday)
Issued at 442 AM CDT Tue Jul 3 2018
A hot and stormy Independence Day is expected. Convection will
likely be ongoing over west central MN to start the day. As the
capping inversion develops during the morning, we should see a
break in convection. Heat will then become the main concern for
the afternoon, given dewpoints will be in the mid 70s combined
with temps in the lower 90s over east/south central MN into west
central WI. Have issued an Excessive Heat Watch for the Twin
Cities metro where warning criteria looks to be met (heat indices
of 100+). South central MN and west central WI look to have a
decent potential to reach Advisory criteria. However, given the
possibility of showers and thunderstorms developing by mid
afternoon with a relatively wimpy CAP in place, along with a
decent amount of cloud cover, confidence isn't as high regarding
meeting warning criteria as it was with the last event.
The other concern for the Holiday will be the severe weather
potential during the afternoon/evening as the cold front moves
across the area. By 00z the front looks to bisect the area. Any
CAP that is in place should quickly erode, and given the moist
boundary layer, any breaks in the cloud cover would likely prove
sufficient to ignite storms. Given modest shear and mid-level
lapse rates, both damaging winds and large hail would be potential
hazards.
Cooler and less humid air will follow for Thursday into the start
of the weekend as surface high pressure ridging builds in.
Temperatures will return back to near normal values.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 559 AM CDT Tue Jul 3 2018
The complex of showers and thunderstorms from west into central MN
will gradually wane this morning, with primarily mid/high clouds after
15Z. South/southeast winds will become gusty by 15Z and last until
00Z Wed. Another round of thunderstorms is expected to move into
the western part of the area between 06-12Z Wednesday, most
likely affecting KAXN (and possibly KRWF) prior to daybreak
Wednesday. Confidence on timing/areal coverage is still fairly low
at this point, so have only included a Prob30 at KAXN.
KMSP...
Activity to the west is trying to expand eastward toward KMSP, but
at most expect a fleeting light shower before the activity
dissipates. Another round is expected to develop to the west
tonight
/OUTLOOK FOR KMSP/
Wed...Mainly VFR. Chance MVFR/TSRA late. Winds S 10-15 kts.
Thu...VFR. Winds NW 10-15 kts.
Fri...VFR. Winds NE 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Excessive Heat Watch from Wednesday morning through Wednesday
evening for MNZ060>063-068>070.
&&
SHORT TERM...LS
LONG TERM...LS
AVIATION...LSHazardous weather outlook, Jul 3, 5:10 AM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 510 AM CDT Tue Jul 3 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 510 AM CDT Tue Jul 3 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight The heat and humidity will begin to build today, especially over west central Minnesota, where afternoon heat indices of 95 to 100 degrees are possible. Thunderstorms produced excessive rainfall over parts of west central and southwest Minnesota overnight and early this morning, including in Kandiyohi, Redwood, Renville, and Yellow Medicine counties. Caution is encouraged if traveling in these counties this morning, as flooded roads are possible. Flooding also continues along the Minnesota River and its tributaries. Please refer to the Minnesota Department of Transportation for any road closures due to flooding. More thunderstorms are possible tonight over west central Minnesota. The primary threat would be heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat and humidity will build further on Wednesday ahead of an approaching cold front. Peak Heat Indices of 95 to 105 degrees are expected across most of the area Wednesday afternoon. An Excessive Heat Watch has been issued for the Twin Cities metro area on Wednesday. Thunderstorms are expected to develop along the front on Wednesday afternoon and night. A few of the storms could be severe with damaging winds, large hail, and heavy rainfall being the primary threats. River flooding will continue along the Minnesota River and its tributaries. Please refer to the Minnesota Department of Transportation for any road closures due to flooding. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed Wednesday.
In the hours before
Special weather statement, Jul 3, 10:48 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1048 AM CDT TUE JUL 3 2018
MNZ041-042-047-048-031630-
Stevens-Pope-Douglas-Todd-
1048 AM CDT TUE JUL 3 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT DOUGLAS...NORTHERN
POPE AND NORTHEASTERN STEVENS COUNTIES...
At 1048 AM CDT, strong thunderstorms were clustered near Hoffman, or
14 miles north of Morris, moving northeast at 50 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Alexandria, Morris, Evansville, Brandon, Lowry, Kensington, Cyrus,
Donnelly, Holmes City, Leaf Valley, Garfield and Villard.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 84 and 120.
U.S. Highway 59 between mile markers 163 and 177.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4573 9621 4576 9615 4576 9577 4582 9575
4597 9577 4611 9550 4578 9503 4578 9513
4575 9513 4553 9590
TIME...MOT...LOC 1548Z 231DEG 44KT 4580 9585
ETALocal storm report, Jul 3, 11:39 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1139 AM CDT TUE JUL 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM NON-TSTM WND GST ST. CLOUD AP 45.54N 94.05W
07/03/2018 M70 MPH SHERBURNE MN ASOS
ASOS STATION STC, ST. CLOUD AP.
&&
MKMLocal storm report, Jul 3, 11:40 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1140 AM CDT TUE JUL 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM NON-TSTM WND GST CAMBRIDGE AP 45.56N 93.27W
07/03/2018 M51 MPH ISANTI MN AWOS
AWOS STATION CBG, CAMBRIDGE AP.
&&
MKMLocal storm report, Jul 3, 11:41 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1141 AM CDT TUE JUL 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM NON-TSTM WND GST SAUK RAPIDS 4E 45.61N 94.07W
07/03/2018 M49 MPH BENTON MN MESONET
MESONET STATION D9799, SAUK RAPIDS 4E.
&&
MKMSpecial weather statement, Jul 3, 11:42 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1142 AM CDT TUE JUL 3 2018
MNZ059>063-068-031745-
Anoka-Washington-Hennepin-Carver-Ramsey-Wright-
1142 AM CDT TUE JUL 3 2018
...GUSTY WINDS WILL AFFECT SOUTHEASTERN WRIGHT...HENNEPIN...SOUTHERN
ANOKA...NORTHWESTERN CARVER...NORTHERN WASHINGTON AND RAMSEY
COUNTIES...
At 1140 AM CDT, gusty winds were developing from an area of decaying
showers over the northern Twin Cities metro.
Wind gusts in excess of 40 mph are possible over the next hour as
these showers continue to dissipate.
Locations impacted include...
Minneapolis, St. Paul, Buffalo, Brooklyn Park, Plymouth, Woodbury,
Maple Grove, Coon Rapids, Eden Prairie, Blaine, Minnetonka and Edina.
This includes U.S. Highway 12 between mile markers 127 and 140.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4521 9276 4519 9277 4511 9274 4506 9280
4503 9276 4491 9276 4489 9278 4489 9303
4492 9305 4492 9313 4489 9316 4489 9401
4522 9402
TIME...MOT...LOC 1640Z 310DEG 20KT 4502 9348
ETASpecial weather statement, Jul 3, 12:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1201 PM CDT TUE JUL 3 2018
MNZ065-073-074-031745-
Brown-Renville-Redwood-
1201 PM CDT TUE JUL 3 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL REDWOOD...NORTH
CENTRAL BROWN AND SOUTH CENTRAL RENVILLE COUNTIES...
At 1201 PM CDT, a strong thunderstorm was located over Clements, or
11 miles south of Redwood Falls, moving northeast at 20 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Morgan, Franklin, Morton and Clements.
This includes U.S. Highway 71 between mile markers 63 and 67.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4438 9516 4460 9494 4449 9471 4446 9476
4446 9478 4444 9478 4430 9499
TIME...MOT...LOC 1701Z 218DEG 19KT 4438 9504
ETAThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:35 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 25 min |
| Jul 2, 9:05 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 55 min |
| Jul 2, 9:37 PM CDT | Special Weather Statement | MPX | Chippewa | 23 min |
| Jul 2, 10:06 PM CDT | Special Weather Statement | MPX | Chippewa, Kandiyohi | 54 min |
| Jul 2, 10:40 PM CDT | Special Weather Statement | MPX | Stevens | 50 min |
| Jul 2, 10:50 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 25 min |
| Jul 2, 11:48 PM CDT | Special Weather Statement | MPX | Douglas | 42 min |
| Jul 3, 12:03 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 27 min |
| Jul 3, 12:20 AM CDT | Special Weather Statement | MPX | Redwood | 55 min |
| Jul 3, 12:24 AM CDT | Special Weather Statement | MPX | Kandiyohi | 51 min |
| Jul 3, 12:29 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 31 min |
| Jul 3, 12:34 AM CDT | Special Weather Statement | MPX | Douglas | 26 min |
| Jul 3, 12:48 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Yellow Medicine | 42 min |
| Jul 3, 1:05 AM CDT | Special Weather Statement | MPX | Todd | 55 min |
| Jul 3, 2:12 AM CDT | Areal Flood Warning | MPX | Kandiyohi, Redwood, Renville, Yellow Medicine | 9 hr |
| Jul 3, 3:09 AM CDT | Special Weather Statement | MPX | Redwood | 36 min |
| Jul 3, 3:23 AM CDT | Special Weather Statement | MPX | Renville | 37 min |
| Jul 3, 3:25 AM CDT | Excessive Heat Watch | MPX | Anoka, Blue Earth, Brown, Carver, Dakota, Faribault and 14 more | 24 hr |
| Jul 3, 4:35 AM CDT | Areal Flood Warning | MPX | Redwood, Renville | 6 hr |
| Jul 3, 7:47 AM CDT | Flash Flood Warning | MPX | Brown, Nicollet, Redwood, Renville, Yellow Medicine | 3 hr |
| Jul 3, 8:25 AM CDT | River Flood Warning | MPX | Brown | 9 days |
| Jul 3, 9:36 AM CDT | Special Weather Statement | MPX | Isanti, Sherburne | 39 min |
| Jul 3, 10:03 AM CDT | Special Weather Statement | MPX | Chisago | 57 min |
| Jul 3, 10:25 AM CDT | High Wind Warning | MPX | Anoka, Benton, Chisago, Isanti, Mille Lacs, Sherburne | 3 hr |
| Jul 3, 10:43 AM CDT | Flash Flood Warning | MPX | Brown, Redwood, Renville | 6 hr |
| Jul 3, 10:48 AM CDT | Special Weather Statement | MPX | Douglas, Stevens | 42 min |
| Jul 3, 11:42 AM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington, Wright | 63 min |
| Jul 3, 12:30 PM CDT | Special Weather Statement | MPX | Redwood | 45 min |
| Jul 3, 12:52 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville | 38 min |
| Jul 3, 1:25 PM CDT | Special Weather Statement | MPX | Renville | 35 min |
| Jul 3, 2:01 PM CDT | Special Weather Statement | MPX | Renville | 29 min |
| Jul 3, 4:08 PM CDT | Areal Flood Warning | MPX | Brown, Redwood | 8 days |
| Jul 3, 4:18 PM CDT | Areal Flood Warning | MPX | Redwood | 4 days |
Nearby
Special Weather Statements in Minnesota, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.